Arkansas, 2021

Hail in Arkansas, April 14, 2021

April 14, 2021 · NWS LZK · 1 event in 1 county or zone

A thunderstorm produced non-severe hail in Dallas county at Sparkman.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A thunderstorm produced non-severe hail in Dallas county at Sparkman.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 2:47 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 14, 2:47 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
347 AM CDT Wed Apr 14 2021

.SHORT TERM...Today Through Thursday Night
Current surface data shows a stalled frontal boundary from
southwest Arkansas to the Delta Region. On queue, a midlevel wave
moving through and interacting with the front touched off
scattered to numerous showers/storms. These will continue to move
into the area through the morning as low pressure develops along
the front and propagates eastward. With decent mid-level lapse
rates present, a few elevated marginally strong storms could occur
north of the front.

Precip will diminish during the afternoon as the surface and mid-
level wave move eastward. However, with the longwave pattern
remaining zonal/quasi-zonal, the front itself should move very
little. Additional precip will develop and move into the area
again late tonight, as another wave moves through and interacts
with the boundary.

Precip will move east during the day Thursday. The longwave
pattern will amplify a bit, as a closed upper low moves into the
central Rockies. This will push the front a bit southward into the
long term.
&&

.LONG TERM...Friday Through Tuesday
A mid/upper level trough will cross the central Plains Friday and
Saturday, bringing rainfall to much of the area early in the
period. With the primary frontal boundary near the Gulf Coast and
only marginal instability expected across the southwestern half of
the state, thunder chances appear low and severe chances are
virtually nil.

Another compact mid/upper level cyclone will dive southeastward
across the central Plains on Sunday as the first system departs. Do
expect rain to end across the area by Saturday morning before dawn.
Dry high pressure building in from the northwest will keep the
forecast dry for the first half of the work week before another
front approaches from the north Tuesday into Wednesday. Moisture
looks meager ahead of this front so overall rain chances are low.

Temperatures will remain below average through the period, although
a notable moderating trend will be seen each day. Patchy frost
cannot be ruled out across the Ozarks and Ouachitas during the
morning hours, especially late weekend into next week.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     61  44  65  45 /  70  10   0  20
Camden AR         64  49  70  49 /  70  30   0  40
Harrison AR       61  41  62  44 /  60  10   0  40
Hot Springs AR    62  48  68  48 /  60  20   0  40
Little Rock   AR  61  47  66  47 /  70  20   0  30
Monticello AR     62  49  67  49 /  70  30   0  30
Mount Ida AR      62  47  68  47 /  50  20   0  50
Mountain Home AR  63  42  63  44 /  60  10   0  30
Newport AR        60  46  63  47 /  70  10   0  20
Pine Bluff AR     61  49  66  49 /  70  20   0  30
Russellville AR   63  47  67  48 /  60  10   0  40
Searcy AR         61  46  65  46 /  70  10   0  30
Stuttgart AR      61  50  65  49 /  70  20   0  30
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...Smith / Long Term...Cooper
Hazardous weather outlook, Apr 14, 2:56 AM CST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
356 AM CDT Wed Apr 14 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
356 AM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will move through Arkansas this morning
and into the early afternoon. While the over all threat of severe
storms is low, a few storms could briefly become strong, with
small hail the primary concern. The area most likely to see brief
strong storms would be the southern half of the state.

Storms will shift east of Arkansas during the afternoon hours.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

At this time, the threat of hazardous weather Thursday through
Tuesday is low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Smith/Cooper

In the hours before

Special weather statement, Apr 14, 2:49 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
349 AM CDT Wed Apr 14 2021

ARZ040-041-052-140930-
Pike AR-Polk AR-Montgomery AR-
349 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...EAST CENTRAL POLK
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 430 AM CDT...

At 349 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Umpire, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Daisy...                          Narrows Dam...
Hartley...                        Little Missouri Falls Recreatio...
Bard Springs Recreation Area...   Caney Creek Wilderness...
Daisy State Park...               Albert Pike Recreation Area...
Bear Creek Public Use Area...     Lodi...
Langley...                        Shady Lake Recreation Area...
Fancyhill...                      Roaring Branch Natural Area...
Kirby...                          New Hope in Pike County...
Nathan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3451 9388 3416 9350 3410 9382 3418 9382
      3419 9393 3426 9392 3427 9394 3435 9394
      3435 9420 3436 9420
TIME...MOT...LOC 0849Z 248DEG 40KT 3423 9418

DTC
Special weather statement, Apr 14, 3:05 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
405 AM CDT Wed Apr 14 2021

ARZ037-038-040-041-140945-
Polk AR-Scott AR-Yell AR-Montgomery AR-
405 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHEASTERN
SCOTT...SOUTHWESTERN YELL AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL
445 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Mena to near Opal to Bard
Springs Recreation Area. Movement was northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mount Ida...                      Oden...
Opal...                           Mimosa...
Little Missouri Falls Recreatio...
Bard Springs Recreation Area...
Caney Creek Wilderness...         Mauldin...
Muddy Creek WMA...                Big Fork...
Board Camp...                     Ink...
Gibbs...                          Pencil Bluff...
Pine Ridge...                     Cherry Hill in Polk County...
Sims...                           Hurricane Grove...
Shady Lake Recreation Area...

LAT...LON 3464 9419 3485 9369 3471 9359 3451 9358
      3435 9408 3449 9408
TIME...MOT...LOC 0904Z 240DEG 36KT 3464 9412 3451 9404 3438 9403

DTC
Special weather statement, Apr 14, 3:31 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
431 AM CDT Wed Apr 14 2021

ARZ052>054-141015-
Hot Spring AR-Pike AR-Clark AR-
431 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...NORTHEASTERN
PIKE AND WEST CENTRAL HOT SPRING COUNTIES UNTIL 515 AM CDT...

At 431 AM CDT, Doppler radar was tracking a strong thunderstorm near
Narrows Dam, or 8 miles northeast of Murfreesboro, moving east at 45
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Glenwood...                       Amity...
Bismarck...                       Alpine...
Hollywood...                      Point Cedar...
Shawmut...                        Rosboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3434 9360 3435 9355 3434 9355 3434 9341
      3436 9341 3439 9319 3407 9313 3412 9360
TIME...MOT...LOC 0931Z 267DEG 38KT 3418 9362

DTC
Special weather statement, Apr 14, 3:38 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
438 AM CDT Wed Apr 14 2021

ARZ053-066-141030-
Clark AR-Ouachita AR-
438 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK AND
NORTHWESTERN OUACHITA COUNTIES UNTIL 530 AM CDT...

At 438 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosston, or 12 miles south of Prescott, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Chidester...                      Whelen Springs...
White Oak Lake State Park...      Poison Springs State Park...
Amy...                            Tates Bluff...
Bragg City...                     Reader...

LAT...LON 3378 9310 3379 9313 3382 9314 3380 9318
      3382 9320 3392 9306 3382 9290 3381 9289
      3381 9288 3371 9273 3358 9311
TIME...MOT...LOC 0938Z 236DEG 39KT 3363 9331

DTC
Special weather statement, Apr 14, 3:41 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
441 AM CDT Wed Apr 14 2021

ARZ052-053-141015-
Pike AR-Clark AR-
441 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN PIKE COUNTIES UNTIL 515 AM CDT...

At 441 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Amity to 8 miles east of
Nashville. Movement was east at 40 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Murfreesboro...                   Okolona...
Beirne...                         Halfway...
Crater Of Diamonds State Park...  Delight...
Antoine...                        Billstown...
Burtsell...                       Pisgah...
Pike City...                      Roy...

LAT...LON 3413 9360 3408 9313 3383 9323 3385 9329
      3388 9331 3389 9330 3392 9333 3392 9334
      3394 9334 3396 9337 3395 9342 3396 9347
      3395 9349 3394 9353 3396 9353 3396 9362
      3398 9365 3401 9376
TIME...MOT...LOC 0941Z 268DEG 36KT 3414 9349 3391 9372

DTC
Special weather statement, Apr 14, 4:01 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
501 AM CDT Wed Apr 14 2021

ARZ042-053-054-062-141045-
Hot Spring AR-Clark AR-Dallas AR-Garland AR-
501 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...NORTHWESTERN
DALLAS...SOUTH CENTRAL GARLAND AND HOT SPRING COUNTIES UNTIL 545 AM
CDT...

At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lofton to near Halfway to Okolona.
Movement was east at 45 mph.

Penny size hail will be possible with these storms.

Locations impacted include...
Arkadelphia...                    Malvern...
Rockport...                       Caddo Valley...
Perla...                          Okolona...
Gum Springs in Clark County...    Richwoods...
DeGray Lake State Park...         Donaldson...
Friendship...                     Bismarck...
Magnet Cove...                    Curtis...
De Roche...                       Dalark...
Midway in Hot Spring County...    Burtsell...
Lower Lake Recreation Area...     Red Oak...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3394 9334 3393 9335 3395 9336 3395 9337
      3396 9337 3416 9326 3438 9327 3448 9276
      3417 9274 3394 9291 3393 9334
TIME...MOT...LOC 1001Z 266DEG 39KT 3435 9327 3415 9325 3401 9337

DTC

The radar

The Little Rock radar (KLZK), 115 km away, was scanning. The volume nearest the first event began at 10:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dallas

When
April 14, 4:20 AM CST
Where
Dallas County, Sparkman
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
33.920, -92.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951719.